Jump to content
Sign in to follow this  
lucylooloo

Brain damage from long-term major depression

Recommended Posts

I have dealt with major depression for over 25 years now. Been on anti-depressants for just as long.  I was in a deep depressive episode for the last 5-6 months.  Had one hospitalization.  While I have been coming out of this episode, a new, embarrasing symptom has started.  Anytime I see or hear, or even read something sappy, cute, or inspirational I start to cry.  I get that lump in my throat, the shaky voice, and of course the tears. It is an immediate physical reaction that I can't stop, although I can control somewhat once it has started. I have never had these intense reactions before, and it is occuring 20 to 30 times a day. It is really embarrasing and affecting my day to day life and relationships (due to the embarrasment).  Is there something broken in my brain? Could the long-term use of medicine cause organic damage in my brain?  Again, this just recently started, and is happening way too often. Anyone experience something like this, or know what is wrong with me? 

Share this post


Link to post
Share on other sites
1 hour ago, lucylooloo said:

I have dealt with major depression for over 25 years now. Been on anti-depressants for just as long.  I was in a deep depressive episode for the last 5-6 months.  Had one hospitalization.  While I have been coming out of this episode, a new, embarrasing symptom has started.  Anytime I see or hear, or even read something sappy, cute, or inspirational I start to cry.  I get that lump in my throat, the shaky voice, and of course the tears. It is an immediate physical reaction that I can't stop, although I can control somewhat once it has started. I have never had these intense reactions before, and it is occuring 20 to 30 times a day. It is really embarrasing and affecting my day to day life and relationships (due to the embarrasment).  Is there something broken in my brain? Could the long-term use of medicine cause organic damage in my brain?  Again, this just recently started, and is happening way too often. Anyone experience something like this, or know what is wrong with me? 

I am not a physician but the medications may have caused damage.  Have you ever taken a hard blow to the head?  I am writing and asking out of speculation.  Is there anything that you have done or think to try to alleviate these symptoms?

I would see a physician and get a referral to a neurologist. 

Share this post


Link to post
Share on other sites

Lucy;

These days I cry at the drop of a hat.  And I've been hospitalized recently.  Before, I rarely cried.  I interpret it as the emotion part of my brain coming alive after being submerged for most of my life.  

Could that interpretation be possible for you?

Tim

Share this post


Link to post
Share on other sites
6 hours ago, Tim 52 said:

Lucy;

These days I cry at the drop of a hat.  And I've been hospitalized recently.  Before, I rarely cried.  I interpret it as the emotion part of my brain coming alive after being submerged for most of my life.  

Could that interpretation be possible for you?

Tim

I think you might be going out on a limb.  I would see  doctor and get a referral to the needed specialist @Tim 52.

Share this post


Link to post
Share on other sites
1 hour ago, Rattler6 said:

I think you might be going out on a limb.  I would see  doctor and get a referral to the needed specialist @Tim 52.

Rattler:

Thanks for the counsel.  Going out on a limb(ic).  My specialists have witnessed the tears.  They are correlated with poignant, sad things. 

Edited by Tim 52

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...